Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 20, 2014, 2:49 PM MDT for Rio Grande County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2014, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 20, 2014, 3:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 209 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3409 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWUS85 KPUB 202049 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SUN JUL 20 2014 COZ065-067-069-070-202115- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- 249 PM MDT SUN JUL 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 315 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEL NORTE...OR 32 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTE VISTA AND DEL NORTE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3760 10648 3778 10647 3781 10614 3754 10616 TIME...MOT...LOC 2048Z 274DEG 11KT 3769 10639 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 11:43 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 11:43 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT SUN JUL 20 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 408 AM MDT SUN JUL 20 2014 CURRENTLY... MOSTLY CLEAR SKIES PREVAILED ACROSS THE REGION WITH TEMPS GENERALLY IN THE 60S PLAINS....AND 40S AND 50S VALLEYS/MTNS. TODAY... TEMPS WILL BE HOT TODAY WITH MOST AREAS ON THE PLAINS IN THE U90S TO L100S. THE WARMEST TEMPS (>=100F) WILL BE ALONG THE LOWER ARK RVR VALLEY FROM ABOUT PUEBLO EASTWARD TO THE KS BORDER. VALLEYS WILL BE IN THE 80S WITH 70S MTNS. THESE TEMPS WILL BE ABOUT 4 TO 8F ABOVE AVERAGE ACROSS THE REGION. THIS IS THE BEGINNING OF A HOT SPELL THAT IS GOING TO LAST UNTIL AT LEAST LATE THIS WEEK. AS FOR PRECIP...NOT MUCH IS EXPECTED TODAY. MOST PRECIP WILL BE TIED TO THE TERRAIN WITH MOST OF THE PLAINS REMAINING DRY. THE BEST SHOT OF SOME RAIN ON THE PLAINS WILL BE OVER FAR SE CO AS A WEAK SFC TROUGH WILL EXIST OVER THIS REGION LATER TODAY. NO STRONG CONVECTION IS EXPECTED...ALTHOUGH I CANNOT RULE OUT SOME STRONG GUSTY WINDS WITH ANY VIRGA SHOWERS. PWATS TODAY ARE EXPECTED TO BE RATHER LOW...SO THE FLASH FLOODING THREAT OVER THE BURN SCARS SHOULD BE LOW. TONIGHT... ANY PRECIP OVER THE AREA SHOULD END BY SUNSET. SKIES TONIGHT WILL BE PARTLY CLOUDY AS SOME HIGH CLOUDS WILL BE TRACKING ACROSS THE REGION. IT WILL BE MILD WITH LOWS IN THE 60S TO AROUND 70F ON THE PLAINS. \/HODANISH .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 408 AM MDT SUN JUL 20 2014 PRIMARY LONGER TERM ISSUES ARE POPS AND TEMPERATURES. RECENT LONGER TERM COMPUTER SIMULATIONS SUGGEST THAT UPPER RIDGE CENTERED OVER NEW MEXICO MONDAY SHIFTS INTO SOUTHERN COLORADO THROUGH WEDNESDAY BEFORE BECOMING CENTERED NEAR THE FOUR CORNERS REGION FROM THURSDAY INTO NEXT WEEKEND. AT THE SURFACE...EASTERN COLORADO LEE-SIDE TROUGH IN PLACE FROM MONDAY INTO EARLY TUESDAY BEFORE NORTHERLY/NORTHEASTERLY SURGE MOVES ACROSS TUESDAY. EASTERN COLORADO LEE-SIDE TROUGHING THEN BECOMES ESTABLISHED AGAIN FROM THURSDAY INTO EARLY FRIDAY BEFORE NEXT NORTHERLY/NORTHEASTERLY SURGES DEVELOPS FRIDAY. ENOUGH ATMOSPHERIC MOISTURE IS PROJECTED TO REMAIN IN PLACE OVER THE FORECAST DURING THE LONGER TERM TO WARRANT PRIMARILY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. ABOVE SEASONAL LATE JULY TEMPERATURES ARE EXPECTED OVER THE FORECAST DISTRICT DURING THE LONGER TERM AS 700 MB INTERSTATE 25 TEMPERATURES APPROACH/EXCEED 20C AT TIMES ALLOWING THE MAJORITY OF EASTERN COLORADO TO NOTE MAXIMUM TEMPERATURES RISING INTO THE 90S TO SLIGHTLY ABOVE THE CENTURY MARK AT TIMES FROM MONDAY INTO SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1140 AM MDT SUN JUL 20 2014 VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS. HIGH BASED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON WHICH COULD AFFECT KALS AND KCOS TAF SITES. PROBABILITY IS LOW...BUT DUE TO GUSTY WIND POTENTIAL WHICH IS HIGH FROM THESE STORMS...HAVE INTRODUCED VCTS INTO THE KALS AND KCOS TAFS WITH ERRATIC GUSTS UP TO 30 KTS. -TSRA THREAT SHOULD DIMINISH BY 02-03Z FOR BOTH SITES. THREAT FOR -TS LOOKS TOO LOW AT KPUB AT THIS TIME...BUT LATEST RADAR AND SATELLITE TRENDS WILL BE MONITORED CLOSELY. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...KT
Hazardous weather outlook, Jul 20, 11:44 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1144 AM MDT SUN JUL 20 2014 COZ058>089-093>099-211745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1144 AM MDT SUN JUL 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAIN VALLEYS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ON THE PLAINS ADJACENT TO THE MOUNTAINS...AND OVER THE FAR SOUTHEAST PLAINS. THE PRIMARY THREAT FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GENERALLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED EACH AFTERNOON AND EVENING OVER SOUTHERN COLORADO. THE PRIMARY STORM THREATS WILL BE HAZARDOUS LIGHTNING...GUSTY WINDS AND HAIL GENERALLY UNDER ONE INCH IN DIAMETER AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 31/06
In the hours before
Special weather statement, Jul 20, 12:47 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT SUN JUL 20 2014
COZ066>068-201915-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
1247 PM MDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MINERAL COUNTY UNTIL
115 PM MDT...
AT 1244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CREEDE...OR 52 MILES
NORTHEAST OF DURANGO...MOVING EAST AT 15 MPH.
LOCALLY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO .40 WILL BE
POSSIBLE ACROSS THE PAPOOSE BURN SCAR WHICH COULD CAUSE LOCAL RUNOFF
PROBLEMS.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
MINERAL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3782 10714 3780 10702 3779 10700 3775 10699
3764 10699 3764 10713 3767 10713 3768 10715
TIME...MOT...LOC 1844Z 270DEG 11KT 3773 10708
KTLocal storm report, Jul 20, 1:50 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM DEBRIS FLOW 2 NNW MANITOU SPRINGS 38.88N 104.93W
07/19/2014 EL PASO CO CDOT
MUD AND ASH FLOW BEGAN IN WADLO DRAINAGE EVIDENT FROM
WEBCAM.
&&
KLTLocal storm report, Jul 20, 1:51 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM DEBRIS FLOW 1 NW CASCADE 38.91N 104.98W
07/19/2014 EL PASO CO CDOT
WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 NEAR MILE
MARKER 292
&&
KLTLocal storm report, Jul 20, 1:52 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM DEBRIS FLOW 1 NW CASCADE 38.91N 104.98W
07/19/2014 EL PASO CO CDOT
DEBRIS FLOW ACROSS HIGHWAY 24 NEAR MILE MARKER 292.
&&
KLTLocal storm report, Jul 20, 1:53 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
153 PM MDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 10 SSW PRITCHETT 37.25N 102.96W
07/19/2014 M1.75 INCH BACA CO PUBLIC
0550 PM DEBRIS FLOW 1 NW CASCADE 38.91N 104.98W
07/19/2014 EL PASO CO CDOT
WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 NEAR MILE
MARKER 292
0454 PM DEBRIS FLOW 1 NW CASCADE 38.91N 104.98W
07/19/2014 EL PASO CO CDOT
WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 NEAR MILE
MARKER 292
0316 PM DEBRIS FLOW 2 NNW MANITOU SPRINGS 38.88N 104.93W
07/19/2014 EL PASO CO CDOT
MUD AND ASH FLOW BEGAN IN WADLO DRAINAGE EVIDENT FROM
WEBCAM.
0305 PM DEBRIS FLOW 1 NW CASCADE 38.91N 104.98W
07/19/2014 EL PASO CO CDOT
DEBRIS FLOW ACROSS HIGHWAY 24 NEAR MILE MARKER 292.
0300 PM HEAVY RAIN 1 NE CASCADE 38.91N 104.95W
07/19/2014 M0.79 INCH EL PASO CO USGS RAIN GAUGE
REPORTED BY GAUGE AT UPPER WALDO CANYON ABOVE CASCADE.
0220 PM HEAVY RAIN WOODLAND PARK 38.99N 105.05W
07/19/2014 M1.10 INCH TELLER CO TRAINED SPOTTER
0217 PM HEAVY RAIN 1 NNE WOODLAND PARK 39.01N 105.05W
07/19/2014 M0.50 INCH TELLER CO TRAINED SPOTTER
FELL IN 15 MINUTES.
&&
KLTSpecial weather statement, Jul 20, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SUN JUL 20 2014 COZ065-067-069-070-202115- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- 249 PM MDT SUN JUL 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 315 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEL NORTE...OR 32 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTE VISTA AND DEL NORTE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3760 10648 3778 10647 3781 10614 3754 10616 TIME...MOT...LOC 2048Z 274DEG 11KT 3769 10639 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:09 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jul 19, 6:50 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 19, 7:04 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 41 min |
| Jul 19, 7:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 19, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 46 min |
| Jul 19, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 39 min |
| Jul 20, 12:47 PM MDT | Special Weather Statement | PUB | Mineral | 28 min |
| Jul 20, 3:11 PM MDT | Areal Flood Advisory | PUB | Mineral | 2 hr |
| Jul 20, 3:21 PM MDT | Special Weather Statement | PUB | Rio Grande | 24 min |
| Jul 20, 4:13 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 20, 4:21 PM MDT | Special Weather Statement | PUB | Alamosa | 24 min |
| Jul 20, 4:48 PM MDT | Special Weather Statement | PUB | Alamosa | 27 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.